Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 53, NWS Albany, NY

September 12, 2013Windham County, Vermont

NWS Albany, NY issued this flash flood warning at Sep 12, 2013, 3:54 PM EDT for Windham County, Vermont. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2013, 3:54 PM EDT (19:54 UTC)
Expired
Sep 12, 2013, 7:00 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Windham County, VT

The radar

The Albany radar (KENX), 120 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 4:00 PM EDTFLASH FLOODBrattleboro, VTA FEW WASHOUTS ALONG WILLIAMS STREET
Sep 12, 4:00 PM EDTFLASH FLOODBrattleboro, VTROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS.
Sep 12, 4:00 PM EDTFLASH FLOODBrattleboro, VTROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS. ELM STREET BRIDGE DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WGUS51 KALY 121954
FFWALY
VTC025-122300-
/O.NEW.KALY.FF.W.0053.130912T1954Z-130912T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF BRATTLEBORO...

* UNTIL 700 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER   
  RADAR ESTIMATES INDICATE THREE TO FOUR INCHES OF RAIN HAVE FALLEN  
  ACROSS THE WARNED AREA WITH AN ADDITIONAL ONE TO TWO INCHES OF     
  RAINFALL POSSIBLE AS THUNDERSTORMS CONTINUE TO TRACK FROM THE      
  SOUTHWEST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUILFORD   
  CENTER AND BRATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4272 7247 4273 7292 4283 7293 4291 7292
      4291 7291 4295 7253 4292 7252 4290 7252
      4288 7255 4281 7254 4276 7247 4273 7246

$$

IRL/NAS
1 follow-up statement
946 
WGUS71 KALY 122203
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT THU SEP 12 2013

VTC025-122300-
/O.CON.KALY.FF.W.0053.000000T0000Z-130912T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM VT-
603 PM EDT THU SEP 12 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHERN WINDHAM COUNTY...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAINFALL PRODUCING FLASH FLOODING 
OVER THE WARNED AREA. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS 
FALLEN NEAR BRATTLEBORO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMINGTON 
AND BRATTLEBORO.

FLOODING HAS BEEN REPORTED IN BRATTLEBORO WITH A ROAD WASHOUT NEAR 
THE INTERSECTION OF CANAL AND ELM STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4272 7247 4273 7292 4283 7293 4291 7292
      4291 7291 4295 7253 4292 7252 4290 7252
      4288 7255 4281 7254 4276 7247 4273 7246

$$

JPV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 1:13 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 12, 1:13 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
113 PM EDT THU SEP 12 2013

.SYNOPSIS...
A COLD FRONT WILL BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS
AFTERNOON INTO TONIGHT. SOME VERY HEAVY RAINFALL WILL ACCOMPANY
THE THUNDERSTORMS AND FRONTAL PASSAGE. AN AUTUMN AIR MASS WILL
BUILD INTO THE REGION ON FRIDAY...AND THE COOLER AND DRIER WEATHER
WILL CONTINUE INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM EDT...SEVERE THUNDERSTORMS WATCH 523 HAS BEEN ISSUED
FOR ALL OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND UNTIL 8
PM THIS EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

SEVERAL BREAKS OF SUNSHINE ACROSS MUCH OF THE AREA LATE THIS
MORNING INTO EARLY AFTERNOON HAVE RESULTED IN A BUILD-UP OF
INSTABILITY. THE LATEST SPC RAP MESOANALYSIS PAGE SHOWS AROUND
1500-2500 J/KG OF SBCAPE ACROSS THE AREA AS OF NOON. THE SPECIAL
16Z ALB SOUNDING STILL REVEALED A WEAK CAP AROUND 900 MB...BUT
THIS IS EXPECTED TO MIX OUT IN THE NEXT COUPLE HOURS AND HAS
LIKELY ALREADY DONE SO ACROSS THE HIGHER TERRAIN WHERE SOME
CONVECTION HAS STARTED TO DEVELOP.

THE MOST CONCENTRATED CONVECTIVE ACTIVITY IS ACROSS CENTRAL NY
TIED TO THE NEXT PRE-FRONTAL TROUGH AND COLD FRONT MOVING EASTWARD
INTO OUR AREA DURING THE MID TO LATE AFTERNOON. EXPECTING A
CONTINUED TREND OF INCREASING COVERAGE OF CONVECTION WITH LIKELY
TO CATEGORICAL POPS. AN UPPER JET STEAK ASSOCIATED WITH THE
LONGWAVE TROUGH ADVANCING S/SE FROM S-CNTRL ONTARIO AND THE UPPER
MIDWEST WITH HELP ENHANCE THE RAINFALL...AND THE SVR THREAT TODAY
ACROSS ERN NY AND WRN NEW ENGLAND. THE ANTICYCLONIC ENTRANCE
REGION OF A 250 HPA 100-110+ KT JET STREAK WILL MOVE ACROSS NRN
AND ERN NY IN THE AFTERNOON.

SFC DEWPTS WILL STILL BE ABOVE NORMAL FOR MID SEPT IN THE 60S TO
EVEN SOME L70S. THE MID LEVEL LAPSE RATES WILL NOT BE AS STEEP
TODAY /GENERALLY LESS THAN 6.5 C/KM/...AS THE REMNANT ELEVATED
MIXED LAYER HAS SHIFTED DOWNSTREAM. THE 0-6 KM BULK SHEAR VALUES
INCREASE TO 25-40 KTS BY MID TO LATE AFTERNOON. MODEL SOUNDINGS
INDICATE SOME MULTICELLULAR CLUSTERS MAY FORM INTO A COUPLE OF
LINES. THE BEST CHC OF A SUPERCELL MAY BE ACROSS THE SRN EXTREME
WHEN THE 0-6 KM SHEAR INCREASE TO 40 KTS AND THE SBCAPE VALUES MAY
REACH 2000 J/KG. DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH
BOWING SEGMENTS...BUT WITH TALLER UPDRAFTS SOME LARGE HAIL IS
POSSIBLE. THE BEST 850-700 HPA THETA-E LAPSE RATES IMPACT
LOCATIONS FROM THE CAPITAL REGION SOUTH AND EAST TOWARDS
NIGHTFALL.

THE LATEST 3KM HRRR AND LOCAL HIRES WRF SHOWS A BROKEN LINE OF
SHOWERS/THUNDERSTORMS MOVING ACROSS THE REGION THIS AFTN INTO THIS
EVENING. THIS MAKES SENSE CONSIDERING THE APPROACHING UPSTREAM
TROUGH...MARGINAL AMOUNTS OF INSTABILITY...AND SUFFICIENT SHEAR IN
PLACE.

THE SECONDARY ISSUE TODAY WILL BE HEAVY RAINFALL. PWATS ARE STILL
WELL ABOVE NORMAL FOR MID-SEPT. THE LATEST GEFS SUGGEST PWATS ARE
1 TO ALMOST 3 STANDARD DEVIATIONS ABOVE NORMAL. THE ACTUAL PWATS
ARE FORECAST TO BE IN THE 1.33-1.80" RANGE WITH SOME POCKETS CLOSE
TO 2.00" IN THE MID HUDSON VALLEY AND NW CT. THE BEST H850 THETA-E
RIDGE SETS UP FROM THE CAPITAL REGION...SRN VT...AND THE ERN
CATSKILLS SOUTH AND EAST /330-335 K RANGE/. SOME TRAINING MAY
OCCUR WITH THE LINES OF CONVECTION. AN ISOLD FLASH FLOOD OR TWO
WILL BE POSSIBLE. THE COVERAGE IS NOT EXPECTED TO BE LARGE ENOUGH
FOR A FLASH FLOOD WATCH. OUR HYDRO DISCUSSION GETS INTO MORE
DETAILS ON THE RAINFALL BELOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT...SIGNIFICANT LOW AND MID LEVEL HEIGHT FALLS WILL OCCUR
AHEAD OF THE UPPER TROUGH...AS THE COLD FRONT MAKES STEADY
PROGRESS ACROSS THE REGION. THE COLD FRONT WILL GIVE A MAJOR BOOT
TO THE MUGGY AND STICKY WEATHER. THERE IS THE POTENTIAL A MID
LEVEL SHORT-WAVE MAY MIGRATE ALONG THE BOUNDARY KEEPING THE STEADY
RAINFALL GOING FROM THE CAPITAL REGION SOUTH AND EAST INTO EARLY
MORNING HOURS. THE NAM/GFS/ECMWF EVEN HINT AT A WEAK SFC WAVE
MOVING ALONG THE BOUNDARY.  A WIDESPREAD 1 TO 2 INCHES OF RAINFALL
MAY OCCUR FROM THE AFTERNOON INTO TONIGHT.  THE CONVECTION SHOULD
SHRIVEL UP SHORTLY BEFORE MIDNIGHT...AS THE INSTABILITY WANES
CONSIDERABLY. DECENT COLD ADVECTION WILL BE SWEEPING INTO THE NRN
ZONES BEFORE DAYBREAK. LOWS WILL RANGE FROM THE MID AND U40S OVER
THE SRN DACKS TO U50S AND L60S TO THE CAPITAL REGION...MID HUDSON
VALLEY...AND NW CT.

FRIDAY...QUITE A CONTRAST IN AIR MASSES...AND TEMPERATURES IS
EXPECTED. STRONG LOW LEVEL COLD ADVECTION WILL CONTINUE...AS THE
UPPER TROUGH MOVES OVER SRN QUEBEC AND THE NORTHEAST. THE CYCLONIC
VORTICITY ADVECTION ASSOCIATED WITH THE UPPER TROUGH WILL KICK OFF
SOME ISOLD-SCT INSTABILITY SHOWERS. THE COVERAGE WILL BE GREATEST
OVER THE HIGHER TERRAIN...AND NRN ZONES. IT WILL BE BRISK AND
CHILLY. MAX TEMPS WILL BE 20 TO 30 DEGREES COOLER THAN WEDNESDAY
IN THE FALL LIKE AIR MASS. MAX TEMPS WILL BE IN THE 50S OVER THE
SRN DACKS...SOME OF THE ERN CATSKILLS...AND SRN GREENS...AND 60S
TO A FEW L70S OVER THE REST OF THE FCST AREA.

FRIDAY NIGHT...THE INSTABILITY SHOWERS WILL CEASE TOWARDS
MIDNIGHT. THE CHILLY AIR MASS WILL BE OVER THE REGION...WITH A
DECENT SFC PRESSURE GRADIENT EXPECTED TO KEEP THE WINDS UP. H850
TEMPS LOWER TO +1 TO +4C. NOT EXPECTING FROST ON THIS NIGHT. LOWS
WILL BE QUITE COOL IN THE U30S TO M40S.

SATURDAY-SATURDAY NIGHT...THE UPPER LEVEL LOW CLOSES OFF AND MOVES
DOWN STREAM OVER SE QUEBEC AND NRN NEW ENGLAND. HIGH PRESSURE
BUILDS IN FROM THE MIDWEST AND GREAT LAKES REGION. THE WINDS WILL
BE LESS ON SATURDAY...BUT BELOW NORMAL TEMPS ARE EXPECTED WITH
MAINLY MID AND U60S IN THE VALLEYS...AND 50S TO L60S OVER THE
HIGHER TERRAIN. THE SFC HIGH WILL MOVE OVER NY AND PA SATURDAY
NIGHT WITH CLEAR/MOSTLY CLEAR SKIES AND LIGHT TO CALM WINDS. NEAR
IDEAL RADIATIONAL COOLING IS EXPECTED WITH TEMPS FALLING INTO THE
30S TO L40S. SOME AREAS OF FROST MAY MATERIALIZE OVER THE SRN
DACKS REGION. A BRIEF MENTION WILL BE PLACED IN THE HWO.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
DURING THE LONG TERM PERIOD EXPECT MAINLY DRY CONDITIONS WITH THE
EXCEPTION BEING A CHANCE OF SHOWERS MAINLY ACROSS THE NORTHERN AREAS
ON SUNDAY NIGHT AHEAD OF A COLD FRONT WHICH WILL BE DROPPING
SOUTHEAST FROM SOUTHERN CANADA AND PASS THROUGH OUR FA BY MONDAY
MORNING. TEMPERATURES ARE EXPECTED TO BE SEASONABLE ON SUNDAY AND
SUNDAY NIGHT AND THEN BELOW NORMAL IN THE WAKE OF THE COLD FRONT
MONDAY THROUGH WEDNESDAY.

ON SUNDAY EXPECT HIGHS IN THE MID 60S TO LOWER 70S WITH LOWS SUNDAY
NIGHT IN THE MID 40S TO LOWER 50S. FOR MONDAY EXPECT HIGHS TO RANGE
FROM THE LOW TO MID 50S NORTHWEST TO THE UPPER 60S SOUTHEAST WITH
LOWS MONDAY NIGHT IN THE MID 30S TO LOWER 40S. ON TUESDAY EXPECT
HIGHS IN THE MID 50S TO MID 60S WITH LOWS TUESDAY NIGHT IN THE MID
30S TO MID 40S AND HIGHS ON WEDNESDAY IN THE 60S TO AROUND 70.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MORE SHRA/TSRA ARE EXPECTED TODAY AND THIS EVENING AHEAD OF AND
ALONG A COLD FRONTAL PASSAGE. CIGS AND VSBYS ARE LIKELY TO DIMINISH
TO MVFR/IFR WITH HEAVIER PCPN. MVFR FLYING CONDITIONS SHOULD PERSIST
THROUGH MOST OF THE NIGHT AS WELL AS STEADY SHOWERS MOVE ACROSS THE
REGION. IFR FOG WILL ALSO LIKELY DEVELOP AT KGFL AND KPSF LATE
TONIGHT BEFORE DRIER AIR MOVES IN WITH THE COLD FRONTAL PASSAGE. VFR
CONDITIONS WILL RETURN BY 13Z FRIDAY...WITH SOME LINGERING MVFR
CEILINGS ESPECIALLY AT KGFL AND KPSF.

LIGHT AND VARIABLE WINDS WILL BE SOUTH TO SOUTHWEST AT AROUND 10 KTS
THIS AFTERNOON AND THEN WEST TO NORTHWEST AROUND 5 KTS THIS EVENING
WITH THE PASSAGE OF THE COLD FRONT. WINDS WILL BE NORTHWESTERLY
FRIDAY AROUND 10 KNOTS.

OUTLOOK...
FRIDAY TO SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AT THIS TIME WITH MORE WET WEATHER TODAY
INTO TONIGHT.

A COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO
EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY INTO TONIGHT. SOME
VERY HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS AND FRONTAL
PASSAGE. AN AUTUMNAL AIR MASS WILL BUILD INTO THE REGION ON
FRIDAY...AND THE COOLER AND DRIER WEATHER WILL CONTINUE INTO THE
WEEKEND.

THE RH VALUES WILL LOWER ONLY TO 55 TO 75 PERCENT IN THE MUGGY AIR
MASS THIS AFTERNOON...AND RECOVER TO 100 PERCENT TONIGHT. EXPECT MINIMUM
RH VALUES TO 50 TO 70 PERCENT FRIDAY AFTERNOON.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 MPH
TODAY...AND THEN SHIFT TO THE WEST TO NORTHWEST AT 5 TO 10 MPH
TONIGHT. EXPECT BRISK NORTHWEST WINDS OF 10 TO 20 MPH ON
FRIDAY...WITH SOME GUSTS AROUND 30 MPH.

&&

.HYDROLOGY...
MORE WIDESPREAD CONVECTION IS EXPECTED TODAY INTO EARLY THIS EVENING
WITH ADDITIONAL TORRENTIAL DOWNPOURS...ASSOCIATED WITH A STRONG
COLD FRONT AND ANOTHER PREFRONTAL TROUGH DROPPING SOUTHEASTWARD
THROUGH OUR REGION LATE TODAY AND TONIGHT. DRIER AND MUCH COOLER
WEATHER IS EXPECTED TO END THE WEEK.

THERE WILL BE THE POTENTIAL FOR MINOR FLOODING OF POOR
DRAINAGE...URBAN...AND LOW LYING AREAS DUE TO HEAVY RAIN FALLING
IN A SHORT PERIOD OF TIME THIS AFTERNOON INTO THIS EVENING WITH
THE SHOWERS AND THUNDERSTORMS. THERE IS EVEN A THREAT OF ISOLATED FLASH
FLOODING WHERE THUNDERSTORMS MAY REPEATEDLY MOVE ACROSS THE SAME
AREAS. THE THUNDERSTORMS SHOULD DIMINISH EARLY THIS EVENING INTO THE
OVERNIGHT HOURS. THE FFG VALUES REMAIN HIGH TODAY. THE 1-HR ZONAL
FFG VALUES ARE IN THE 1.7-2.4 INCH RANGE...AND THE 3-HR ZONAL FFG
VALUES RANGE FROM 2.1-3.1 INCHES.

INTO TONIGHT...THE HYDRO SERVICE AREA MAY RECEIVE 1 TO 2 INCHES OF
RAIN WITH LOCALLY UP TO 3 INCHES. OVERALL...MAINLY MINOR FLOODING
OF POOR DRAINAGE...URBAN...AND LOW LYING AREAS IS EXPECTED WITH
ISOLATED FLASH FLOODING. SOME SIGNIFICANT WITHIN BANK RISES WILL
OCCUR ON MAIN STEM RIVERS...BUT NO FLOODING IS EXPECTED BASED ON
THE LATEST GUIDANCE FROM THE NERFC. FLOWS REMAIN AT NORMAL TO
BELOW NORMAL LEVELS HEADING INTO MID SEPTEMBER.

THE UPPER LOW MAY FOCUS SOME ISOLD-SCT SHOWERS FRIDAY INTO EARLY
FRIDAY EVENING...BUT RAINFALL WILL BE ON THE LIGHT SIDE. THE
WEEKEND IS EXPECTED TO BE DRY WITH HIGH PRESSURE IN CONTROL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/WASULA
NEAR TERM...FRUGIS/JPV/WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...IRL
FIRE WEATHER...WASULA
HYDROLOGY...JPV/WASULA
Hazardous weather outlook, Sep 12, 1:05 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
105 PM EDT THU SEP 12 2013

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-131100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
105 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE WESTERN ADIRONDACKS...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW
LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH
FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY
MOVING OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK
AND WESTERN NEW ENGLAND.

NYZ032-033-131100-
NORTHERN HERKIMER-HAMILTON-
105 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF
EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW
LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH
FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY
MOVING OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AREAS OF FROST WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK
AND WESTERN NEW ENGLAND.

In the hours before

Special weather statement, Sep 12, 3:04 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT THU SEP 12 2013

MAZ001-025-NYZ052>054-059>061-121930-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN ALBANY NY-
EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
304 PM EDT THU SEP 12 2013

...STRONG THUNDERSTORMS IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE
LOCATED NEAR COXSACKIE...OR ABOUT 9 MILES WEST OF CHATHAM...AND
MOVING NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
VALATIE AND CHATHAM BY 310 PM EDT
NASSAU BY 320 PM EDT
STEPHENTOWN AND NEW LEBANON BY 330 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4271 7330 4248 7321 4229 7378 4247 7389
TIME...MOT...LOC 1904Z 241DEG 26KT 4240 7372

IRL/NAS
Local storm report, Sep 12, 3:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     NISKAYUNA               42.82N  73.90W
09/12/2013                   SCHENECTADY        NY   NWS EMPLOYEE

            SEVERAL LARGE TREES DOWN - MOHAWK TRAIL

&&

EVENT NUMBER ALY1300432

FRUGIS
Local storm report, Sep 12, 3:16 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     NISKAYUNA               42.82N  73.90W
09/12/2013                   SCHENECTADY        NY   NWS EMPLOYEE

            TREES DOWN - MOHAWK TRAIL

&&

CORRECTED REMARKS

EVENT NUMBER ALY1300432

FRUGIS
Special weather statement, Sep 12, 3:16 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT THU SEP 12 2013

VTZ013>015-121945-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
316 PM EDT THU SEP 12 2013

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE
LOCATED NEAR STRATTON...OR ABOUT OVER STRATTON...AND MOVING
NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
STRATTON BY 325 PM EDT
WEST WARDSBORO BY 330 PM EDT
TOWNSHEND AND 7 MILES NORTHWEST OF NEWFANE BY 345 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7246 4300 7244 4298 7246 4295 7253
      4287 7295 4314 7316 4325 7276 4323 7270
      4324 7244 4323 7243 4315 7245 4312 7243
      4308 7243
TIME...MOT...LOC 1916Z 245DEG 24KT 4300 7295

IRL/NAS
Special weather statement, Sep 12, 3:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT THU SEP 12 2013

MAZ001-VTZ013-122000-
BENNINGTON VT-NORTHERN BERKSHIRE MA-
333 PM EDT THU SEP 12 2013

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEW
ASHFORD...OR ABOUT 8 MILES SOUTHWEST OF NORTH ADAMS...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
ADAMS BY 340 PM EDT
NORTH ADAMS AND 7 MILES NORTHWEST OF SAVOY BY 345 PM EDT
FLORIDA AND 6 MILES SOUTHEAST OF STAMFORD BY 355 PM EDT
6 MILES SOUTH OF READSBORO BY 400 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4273 7301 4271 7301 4271 7295 4270 7294
      4267 7298 4267 7295 4265 7294 4255 7297
      4253 7297 4246 7337 4275 7326 4284 7293
      4274 7293
TIME...MOT...LOC 1934Z 244DEG 24KT 4262 7319

IRL/NAS
Special weather statement, Sep 12, 3:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT THU SEP 12 2013

NYZ041-050-053-054-084-122015-
SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
342 PM EDT THU SEP 12 2013

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
MECHANICVILLE...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF GREENWICH BY 400 PM EDT
CAMBRIDGE BY 410 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4327 7366 4323 7331 4293 7327 4280 7383
      4300 7384
TIME...MOT...LOC 1942Z 253DEG 33KT 4293 7368

BJF

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:27 PM EDTSpecial Weather StatementALYWindham33 min
Sep 12, 1:03 PM EDTSpecial Weather StatementALYWindham57 min
Sep 12, 1:47 PM EDTAreal Flood AdvisoryALYWindham3 hr
Sep 12, 1:57 PM EDTSpecial Weather StatementALYWindham33 min
Sep 12, 2:33 PM EDTSpecial Weather StatementALYBennington27 min
Sep 12, 2:44 PM EDTSevere Thunderstorm WarningALYBennington61 min
Sep 12, 3:00 PM EDTAreal Flood AdvisoryALYBennington, Windham3 hr
Sep 12, 3:16 PM EDTSpecial Weather StatementALYWindham29 min
Sep 12, 3:43 PM EDTSevere Thunderstorm WarningALYBennington32 min
Sep 12, 4:53 PM EDTAreal Flood AdvisoryALYBennington, Windham3 hr

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.